Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 114, NWS St. Louis, MO

May 26, 2016Fayette County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2016, 8:06 AM CDT for Fayette County, Montgomery County, Illinois. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 8:06 AM CDT (13:06 UTC)
Expired
May 26, 2016, 8:15 AM CDT
In force
9 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1603 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

810 
WUUS53 KLSX 261306
SVRLSX
ILC051-135-261315-
/O.NEW.KLSX.SV.W.0114.160526T1306Z-160526T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
806 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 815 AM CDT

* AT 805 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF NOKOMIS...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NOKOMIS...RAMSEY...HERRICK...COALTON...OHLMAN...BINGHAM...
  WENONAH AND BAYLE CITY.

THIS ALSO INCLUDES  RAMSEY LAKE STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 3918 8891 3908 8925 3935 8933 3935 8914
      3922 8914 3922 8894
TIME...MOT...LOC 1305Z 239DEG 26KT 3920 8923 

HAIL...1.00IN
WIND...60MPH
 
$$

GOSSELIN
1 follow-up statement
390 
WWUS53 KLSX 261316
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 AM CDT THU MAY 26 2016

ILC051-135-261325-
/O.EXP.KLSX.SV.W.0114.000000T0000Z-160526T1315Z/
MONTGOMERY IL-FAYETTE IL-
816 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHWESTERN FAYETTE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3918 8891 3908 8925 3935 8933 3935 8914
      3922 8914 3922 8894
TIME...MOT...LOC 1315Z 239DEG 26KT 3920 8923 

$$

GOSSELIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:40 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 26, 6:40 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
640 AM CDT THU MAY 26 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 216 AM CDT Thu May 26 2016

Convection a little closer than the previous two nights with a
broken line of showers and storms stretching from near KIRK to south
of Kansas City this morning. Most of the guidance shows this line
moving east-southeast into the CWA during the predawn hours and
reaching the STL Metro between 12-14Z.  Have chance/sct PoPs given
uncertainty in coverage and will NOWcast up until morning forecast
issuance.

This activity should steadily sink south into the eastern Ozarks and
southeast Missouri with the remainder of the CWA drying out and
warming up this afternoon. Can't rule out an isolated showers or
storm popping up during the heat of the day, but believe best
chances of convection will be further west as outlooked by SPC.  In
fact, much of the guidance keeps the evening hours dry for the area
with rain chances ramping up after 06z tonight from the west and
southwest. This uptick in PoPs heading into Friday will be in
response to the upper level system that has been parked across the
southwest CONUS finally ejecting into the Plains and large scale
lift overspreading the Midwest.

CVKING

.LONG TERM... (Friday through Wednesday)
Issued at 216 AM CDT Thu May 26 2016

Still appears that the best chances of widespread rainfall will
occur on Friday with likely to categorical PoPs in order. Cloud
cover and precipitation will keep temperatures cooler with highs
only in the 70s and lower 80s. Several rounds of showers and
thunderstorms will likely affect the CWA through Saturday night,
but none look particularly favorable for severe weather.

Appears that there will be a break from the rain on Sunday and
Memorial Day as temperatures warm back up into the middle 80s each
afternoon. Thunderstorm chances increase again next week, as
southwest flow reestablishes itself across the central CONUS.
Temperatures look to remain warm with highs in the 80s.

CVKING

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 624 AM CDT Thu May 26 2016

A line of showers and thunderstorms will move through the St.
Louis region impacting all terminals between 12-14z with wind
gusts to 30 mph and visibilities as low as 2sm. Following the
initial line, showers and some thunder will linger through around
15z. Light showers may also impact KUIN and KCOU for a short time
through 15z. After 15z predominately VFR flight conditions are
expected at all the terminals through mid-evening. During the
evening a new area of showers and thunderstorms originating in
the Plains will push into western MO, and then move east-
northeast across central and eastern MO during the late evening
and overnight hours.

Specifics for KSTL:

A line of showers and thunderstorms will move through KSTL between
12-14z with wind gusts to 30 mph and visibilities as low as 2sm.
Following the initial line, showers and some thunder may linger
through around 15z. After 15z predominately VFR flight conditions
are expected until the overnight hours. An area of showers and
thunderstorms originating in the Plains later this afternoon will
move into eastern MO during the overnight/early Friday morning
time frame.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 26, 4:07 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 AM CDT THU MAY 26 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH
ADDITIONAL STORMS MOVING BACK INTO THE REGION THIS EVENING AND
OVERNIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS TONIGHT ACROSS
PARTS OF CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CVKING

In the hours before

Local storm report, May 26, 7:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             CHESTERFIELD            38.65N  90.58W
05/26/2016  M0.70 INCH       ST. LOUIS          MO   BROADCAST MEDIA

&&

FGLASS
Local storm report, May 26, 7:28 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     HAIL             WENTZVILLE              38.81N  90.86W
05/26/2016  M1.00 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            FLAT DISC WITH SPIKES

&&

WALSH
Special weather statement, May 26, 7:35 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT THU MAY 26 2016

ILZ059-060-261315-
MONTGOMERY IL-MACOUPIN IL-
735 AM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND SOUTHEASTERN
MACOUPIN COUNTIES UNTIL 815 AM CDT...

AT 735 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WHITE OAK TO MOUNT OLIVE. MOVEMENT WAS EAST AT
30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HILLSBORO...STAUNTON...NOKOMIS...MOUNT OLIVE...
RAYMOND...WITT...WHITE OAK...FARMERSVILLE...TAYLOR SPRINGS...
SCHRAM CITY...IRVING...COALTON...WAGGONER...WHITE CITY...HARVEL...
BUTLER...OHLMAN...WALSHVILLE AND WENONAH.

THIS INCLUDES INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 41 AND 63.

THIS ALSO INCLUDES  LAKE LOU YAEGER.

LAT...LON 3900 8969 3900 8980 3901 8980 3953 8966
      3952 8953 3935 8953 3935 8914 3928 8914
TIME...MOT...LOC 1235Z 258DEG 26KT 3952 8957 3906 8970

CVKING
Local storm report, May 26, 7:37 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HAIL             COLLINSVILLE            38.68N  90.00W
05/26/2016  M0.75 INCH       MADISON            IL   TRAINED SPOTTER

&&

WALSH
Special weather statement, May 26, 7:41 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT THU MAY 26 2016

ILZ060-064-065-069-100-261330-
BOND IL-FAYETTE IL-MADISON IL-CLINTON IL-MONTGOMERY IL-
741 AM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLINTON...BOND AND
SOUTHERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS...EASTERN
MADISON COUNTY IN SOUTHWESTERN ILLINOIS AND WESTERN FAYETTE COUNTIES
IN SOUTH CENTRAL ILLINOIS UNTIL 830 AM CDT...

AT 740 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM STAUNTON TO TROY. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HIGHLAND...TROY...GREENVILLE...STAUNTON...BREESE...CARLYLE...
CENTRALIA...ST.
ROSE...ST. JACOB...BECKEMEYER...MARINE...LIVINGSTON...POCAHONTAS...TAYLOR
SPRINGS...COFFEEN...ALHAMBRA...MULBERRY GROVE...TAMALCO...SORENTO AND
BEAVER CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 21 AND 52.
 INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 33 AND 37.

THIS ALSO INCLUDES  CARLYLE LAKE RECREATIONAL AREA.

LAT...LON 3871 8988 3900 8980 3900 8970 3904 8970
      3927 8915 3852 8915
TIME...MOT...LOC 1240Z 266DEG 29KT 3900 8981 3873 8988

CVKING
Local storm report, May 26, 7:53 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             MARINE                  38.79N  89.78W
05/26/2016  M0.70 INCH       MADISON            IL   PUBLIC

&&

WALSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:26 AM CDTSpecial Weather StatementLSXCalhoun, Jersey49 min
May 26, 7:08 AM CDTSpecial Weather StatementLSXMonroe, Saint Clair52 min
May 26, 7:35 AM CDTSpecial Weather StatementLSXMontgomery40 min
May 26, 7:41 AM CDTSpecial Weather StatementLSXBond, Clinton49 min
May 26, 8:24 AM CDTSevere Thunderstorm WarningLSXFayette36 min
May 26, 8:44 AM CDTSevere Thunderstorm WarningLSXMarion19 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.